Alert archive / New York / Special Weather Statements in 2023
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Feb 1, 2023, 8:49 PM EST for Jefferson County, Lewis County, New York. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2023, 8:49 PM EST (01:49 UTC)
- Expired
- Feb 1, 2023, 10:45 PM EST
- In force
- 116 min
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 45 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
642
WWUS81 KBUF 020149
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
849 PM EST Wed Feb 1 2023
NYZ006>008-020345-
Jefferson NY-Oswego NY-Lewis NY-
849 PM EST Wed Feb 1 2023
...A LAKE EFFECT SNOW BAND WILL AFFECT PARTS OF JEFFERSON...OSWEGO...
AND LEWIS COUNTIES...
HAZARDS...A lake effect snow band accompanied by winds of up to 30
MPH which can rapidly reduce visibility to less than a quarter of a
mile. This lake effect snow band is producing heavy snow at the rate
of 1 to 2 inches per hour. Drivers heading north on I-81 or Route
11 should be particularly weary of rapidly changing conditions.
LOCATION AND MOVEMENT...At 845 PM EST, the band was located between
Adams and Sandy Creek, then east to Lowville. This area of snow is
beginning to move back to the north this evening. It should move
into Watertown by around 11 PM, but it will also be weakening with
time.
LOCATIONS IMPACTED INCLUDE...
Watertown, Sandy Island Beach State Park, Fort Drum, Stony Point,
Carthage, Lowville, West Carthage, Adams, Dexter, Glen Park,
Herrings, Highmarket, Adams Center, Southwick Beach State Park,
Henderson Harbor, Barnes Corners, Whetstone Gulf State Park, Denmark,
New Bremen and Watson.
This includes Interstate 81 between exits 37 and 49.
SAFETY INFO...
Use extra caution if you must travel into or through this lake effect
snow band. Rapid changes in visibility and potentially slick roads
may lead to accidents.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4421 7544 4349 7538 4364 7626 4369 7626
4378 7629 4383 7636 4387 7635 4384 7645
4385 7648 4387 7650 4391 7650 4396 7644
4396 7638 4395 7634 4402 7636 4405 7641
4410 7642 4427 7557
TIME...MOT...LOC 0145Z 262DEG 49KT 4360 7680
$$
ZaffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Feb 1, 5:50 PM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Feb 1, 5:50 PM EST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
550 PM EST Wed Feb 1 2023
.SYNOPSIS...
Lake effect snow will continue east of the lakes today with the
heaviest snows focused on the Tug Hill Plateau. The lake snows will
drift north and weaken tonight. The coldest air mass of the season
will arrive with an arctic front Thursday night into Saturday with
bitterly cold temperatures and dangerously low wind chill values.
The extreme cold will be relatively short-lived, with temperatures
moderating by the end of the weekend, and trending back above
seasonal normals for next week.
&&
.NEAR TERM /THROUGH THURSDAY/...
Regional radar shows lake effect snow east of Lake Erie and Lake
Ontario this evening. An intense lake effect snow band extends
from Lake Ontario near Sandy Creek to northern Lewis county.
This organized band is showing 30-35dbz off of ktyx. Snowfall
rates of 2- 3"/hour rates are likely through the afternoon. A
Lake Effect Snow Warning is in effect for Jefferson, Oswego, and
Lewis counties through tonight. Off Lake Erie, lake effect snow
is much weaker weaker and will continue mainly south of Buffalo
through this evening.
A large area of high pressure resides over the Ohio Valley today.
Cold, westerly flow will continue across the eastern Great Lakes
with 850mb temperatures down to -16C over the relatively warm lakes.
A shortwave trough is moving east across northern New England
this evening. Synoptic moisture is present across the eastern
Great Lakes especially Lake Ontario. The combination of cold,
nicely aligned westerly flow and synoptic moisture has resulted
in lake effect snow east of both lakes.
Off Lake Ontario... Westerly flow along the long axis of the lake
and present synoptic moisture has led to an intense band of
lake effect snow. Forecast soundings east of Lake Ontario show
equilibrium levels around 5k feet however saturation is entirely
through the dentritic growth zone. Snowfall rates will average
2-3 "/hour through this evening in the heart of the band.
A 270 flow will continue through this evening with the lake band
across the Tug Hill. Winds will become southwest later tonight
and the lake band will weaken and direct the lake effect band
northward after midnight. This will bring the band back into
the City of Watertown overnight. Lake effect snow will move
diminish as it moves towards the Saint Lawrence River Thursday
morning. Additional snowfall accumulations of 4 to 7 inches are
expected in the lake effect band with the highest amounts
across south- central Jefferson, western Lewis, and far northern
Oswego counties.
Off Lake Erie, less synoptic moisture and a 270 across the
shorter fetch of the lake has resulted in disorganized and
weakening lake effect south of Buffalo this evening. Snow
showers with visibility 3-5 miles and a dusting is likely with
these showers into early evening. The westerly flow will back to
the southwest tonight and direct the snow showers north and
into Buffalo and the Northtowns. While warm air advection takes
place, an uptick in snow showers is possible as flow becomes
more aligned with the long axis of the lake. Moisture will be
lacking with forecast equilibrium levels near 3k feet. A dusting
to an inch is possible before lake snow ends by Thursday
morning.
Low temperatures will fall to the teens to low 20s tonight.
Southwest flow increases Thursday as a strong cold front approaches
from the upper Great Lakes. Winds will increase with gusts up to 40
mph northeast of the Lakes through the afternoon. Snow showers will
begin to enter the far northern reaches of the forecast area by
Thursday afternoon. High temperatures will reach the upper 20s to
low 30s.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
...Bitter Cold by the End of the Work Week...
A full phasing of the longwave pattern leading into this period will
result in a deep trough that will be centered over the eastern half
of North America. The notorious polar vortex will be displaced to
the south in the process, being found in the vicinity of Hudson Bay
and Quebec for the bulk of this period. That means that the coldest
air in the northern hemisphere will be just to our north (H85 -40C /
H925 -36C). Coldest air so far this season, with some gusty winds as
well just to make sure we really feel the 'bite' of this frigid
airmass. The details...
A strong arctic cold front will charge southwards across our
forecast area Thursday evening. The frontal passage will be
accompanied by a burst of moderately heavy snow/blowing snow as
winds gusts up to 35-40 mph with most areas picking up a quick inch
or so of snow. However, localized amounts upwards of a few inches
will be possible across the higher terrain east of the Lakes. If the
associated convection is significant enough, it could lead to snow
squall warnings, especially if it were to impact the I-90/I-87
corridors and/or occur earlier in the evening (i.e. during rush
hour). At this time, appears North Country (I-81 corridor) would
have the best chance of seeing the quick burst of heavier snow that
could impact the tail end of the rush hour.
Winds quickly veer around to the northwest in the wake of the
frontal passage, allowing broad multi-banded lake snows to set up
south/southeast of both Lakes overnight. Temperatures that will be
in the upper 20s to lower 30s early Thursday evening ahead of this
front, will then plunge into the single digits away from the Lakes
(below zero North Country) by daybreak, with below zero wind chills
area wide and well below zero wind chill readings already impacting
the North Country.
Cold advection will continue Friday, as the base of the digging
longwave trough crosses the lower Great Lakes. H85 temps will drop
to as low as -28C over the bulk of the region (sub -30C east of Lake
Ontario) during the course of the day with near surface temps
holding near steady within a few degrees of their overnight lows.
This will translate into daytime highs that will range from single
digits below zero across the North Country, to just the mid single
digits to very low teens across the lake plains and across the
Genesee valley/Finger Lakes region. A northwest wind gusting to 30-
35 mph at times will combine with these frigid temps to generate
dangerously low wind chills that will average 10 to 15 below across
the western counties and 20 to 30 below east of Lake Ontario.
Meanwhile, a cyclonic flow of arctic air crossing the generally open
waters of Lake Ontario will continue to support some light snow to
the tune of an inch or two, with similar amounts southeast of Lake
Erie over the Chautauqua Ridge. Given the bitter cold, this will be
a greasy snowfall featuring plates rather than fluffy dendrites.
Friday night will then guarantee to be the coldest period in recent
memory, as all areas away from the immediate lake shores will easily
drop below zero. Sites east of Lake Ontario will likely experience
mins of 20 to 25 below. While the axis of an arctic high will drift
across the region during the second half of the night, there will be
enough of a gradient to easily generate wind chill values ranging
from the minus teens and lower 20s across the western counties, to
as low as -45 in the vicinity of the Tug Hill/western Dacks.
The confidence is now 'maxed out' for sites east of Lake Ontario for
extreme wind chills...so have UPGRADED the wind chill watch to a
warning. This headline runs from 06z Fri through 18z on Saturday.
While high confidence is in place for wind chill advisories over the
western counties for roughly the same time frame...that type of
headline is not appropriate from this 'distance' from the event.
This headline will be issued in a later forecast package. Will
continue to highlight this in social media and in the HWO product.
While the bitter cold will be slow to loosen its grip on our
forecast area Saturday morning, the core of the coldest air aloft
will have already exited across Quebec and the Labrador Sea. As the
aforementioned surface high moves across New England Saturday
afternoon though, the door will be open for warm advection to
increase over our forecast area. This will bring a screeching halt
to any leftover light snow and will allow the temps over the western
counties to modify into the upper teens and lower 20s by the end of
the day. Sites east of Lake Ontario will make it into the teens,
however readings over the Tug Hill and western Dacks will struggle
to climb out of the single digits.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A weak positively tilted mid-level trough across the upper Great
Lakes Sunday morning will sweep southeast across the central and
lower Great Lakes Sunday and Sunday night. This trough will support
a weak surface low over southern Ontario, Canada Sunday morning,
where as this low pulls east, its attendant cold front will sweep
from west to east across the region late Sunday and Sunday night.
Due to the quick and efficient warming ahead of the system the night
prior and during the day on Sunday, precipitation will be a mix of
rain and snow. There will be a better chance for precipitation east
of both lakes due to some lake enhancement.
The aforementioned trough axis will finish crossing and push east of
the region Monday. In its wake, mid-level ridging will push across
the Great Lakes and support surface high pressure to cross overhead
of the area. This will cause any lingering showers to peter out by
Monday morning and then support a rather dry day and night.
Additionally in the wake of the cold front Monday, some chillier air
will have filtered across the region causing temperatures to drop,
though daily highs will remain a few degrees above normal.
The next northern stream mid-level trough will push east across
southern Canada Monday night through Tuesday, pushing its trough
axis across the area late Tuesday and Tuesday night. This being
said, the upper level feature will support a surface low to push
across southern Canada and drag its attendant cold front across the
region Tuesday into Wednesday. Long term guidance now has a few
discrepancies between timing and location of the low pressure track
and therefore better timing of precipitation is hard to pin point
down this far out. However, temperatures at this time will have
warmed up into the 40s by the middle of next week and therefore
mostly rain is expected.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Lake effect snow continues east of Lake Erie and Lake Ontario
this evening. VFR conditions exist between the snow bands. The
more intense band is east of Lake Ontario, in particular across
the southern half of KART. The band will slowly move south
tonight before coming back north late tonight. MVFR/VFR
expected at KART through the first half of tonight before
IFR/LIFR conditions expected as the snow band returns after
midnight. Snow will end northeast of Lake Ontario Thursday
morning. Off Lake Erie, disorganized lake effect snow will move
north through tonight. VFR/MVFR conditions expected east of
Lake Erie and will move into KBUF tonight before ending by
Thursday morning.
VFR conditions expected through Thursday morning. A strong cold
front will approach the region Thursday. Southwest winds will
increase with gusts up to 40 kts northeast of the Lakes. Snow
showers will move into far northwest reaches after 21z.
Outlook...
Thursday afternoon...Mainly VFR.
Friday...Blustery with MVFR/IFR in lake effect snow showers
southeast of the lakes.
Saturday...Mainly VFR.
Sunday...MVFR/VFR in rain and snow showers.
Monday...VFR.
&&
.MARINE...
Southwest winds will freshen today as a low pressure system
passes to our north, with SCA criteria winds and waves on both
lakes. Small Craft Advisories then remain in effect through late
Friday night. A strong cold front will move across the lakes late
Thursday afternoon through Thursday evening. Winds will increase
ahead and behind the front. Gales are possible on the open water of
Lake Ontario during this time. Small Craft Advisories are likely
with northwest winds Thursday night through Friday night.
With the abnormally cold conditions, some freezing spray will be
possible Friday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 6 AM EST Thursday for
NYZ006>008.
Wind Chill Warning from 1 AM Friday to 1 PM EST Saturday for
NYZ006>008.
MARINE...Small Craft Advisory until 1 AM EST Saturday for LEZ040-041.
Small Craft Advisory until 7 AM EST Saturday for
LOZ042>045.
&&
SYNOPSIS...HSK/TMA
NEAR TERM...HSK
SHORT TERM...JM/RSH
LONG TERM...EAJ
AVIATION...HSK
MARINE...HSK/TMAHazardous weather outlook, Feb 1, 2:49 PM EST, 6 hours before
Hazardous Weather Outlook National Weather Service Buffalo NY 249 PM EST Wed Feb 1 2023 NYZ001>005-010-011-013-014-019-085-022000- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Livingston-Ontario-Chautauqua-Southern Erie- 249 PM EST Wed Feb 1 2023 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Much colder weather will move in Thursday night through Saturday with dangerously cold wind chills of 15 to 25 below zero, especially Friday night and Saturday morning. A wind chill advisory or warning will likely be needed during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-020-021-022000- Wyoming-Cattaraugus-Allegany- 249 PM EST Wed Feb 1 2023 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Much colder weather will move in Thursday night through Saturday with dangerously cold wind chills of 20 to 30 below zero, especially Friday night and Saturday morning. A wind chill advisory or warning will likely be needed during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-022000- Oswego-Jefferson-Lewis- 249 PM EST Wed Feb 1 2023 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... ...WIND CHILL WARNING IN EFFECT FROM 1 AM FRIDAY TO 1 PM EST SATURDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-SLZ022-024-022000- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 249 PM EST Wed Feb 1 2023 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ062>065-022000- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 249 PM EST Wed Feb 1 2023 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gales will be possible Thursday through early Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Feb 1, 5:30 PM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
530 PM EST WED FEB 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW 2 SW HENDERSON HARBOR 43.83N 76.22W
02/01/2023 M12.5 INCH JEFFERSON NY TRAINED SPOTTER
10 INCHES SINCE 8 AM.
&&Local storm report, Feb 1, 5:56 PM EST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
556 PM EST WED FEB 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM SNOW WATERTOWN 43.97N 75.91W
02/01/2023 M6.8 INCH JEFFERSON NY TRAINED SPOTTER
0545 PM SNOW 4 NW COPENHAGEN 43.93N 75.72W
02/01/2023 M13.0 INCH JEFFERSON NY TRAINED SPOTTER
&&Special weather statement, Feb 1, 6:21 PM EST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Buffalo NY
621 PM EST Wed Feb 1 2023
NYZ006>008-020115-
Jefferson NY-Oswego NY-Lewis NY-
621 PM EST Wed Feb 1 2023
...A LAKE EFFECT SNOW BAND WILL AFFECT PARTS OF JEFFERSON...OSWEGO...
AND LEWIS COUNTIES...
HAZARDS...A lake effect snow band accompanied by winds of up to 30
MPH which can rapidly reduce visibility to less than a quarter of a
mile. This lake effect snow band is producing extremely heavy snow
at the rate of 1 to 2 inches per hour. Drivers heading north on I-81
or Route 11 should be particularly weary of rapidly changing
conditions.
LOCATION AND MOVEMENT...At 620 PM EST, a band was nearly stationary,
with the heaviest snow roughly between Adams Center and Pulaski and
east to Lowville. Light snow can be found outside this region. The
band may begin moving back toward the north after about 730 PM.
LOCATIONS IMPACTED INCLUDE...
Watertown, Oswego, Sandy Island Beach State Park, Stony Point,
Carthage, Lowville, Pulaski, West Carthage, Adams, Redfield,
Herrings, Selkirk Shores State Park, Highmarket, Mexico Point State
Park, Adams Center, Nine Mile Point, Southwick Beach State Park,
Henderson Harbor, Barnes Corners and Whetstone Gulf State Park.
This includes Interstate 81 between exits 35 and 44.
SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4351 7533 4344 7667 4356 7645 4357 7628
4369 7626 4378 7629 4383 7636 4387 7635
4385 7643 4386 7642 4414 7527 4410 7517
4361 7511
TIME...MOT...LOC 2320Z 263DEG 49KT 4360 7683
ZaffLocal storm report, Feb 1, 7:48 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
748 PM EST WED FEB 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM SNOW 1 SSW DEFERIET 44.02N 75.69W
02/01/2023 M6.3 INCH JEFFERSON NY TRAINED SPOTTER
&&
PPLocal storm report, Feb 1, 8:27 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
827 PM EST WED FEB 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW LORRAINE 43.77N 75.96W
02/01/2023 M13.0 INCH JEFFERSON NY PUBLIC
&&Special weather statement, Feb 1, 8:49 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
849 PM EST Wed Feb 1 2023
NYZ006>008-020345-
Jefferson NY-Oswego NY-Lewis NY-
849 PM EST Wed Feb 1 2023
...A LAKE EFFECT SNOW BAND WILL AFFECT PARTS OF JEFFERSON...OSWEGO...
AND LEWIS COUNTIES...
HAZARDS...A lake effect snow band accompanied by winds of up to 30
MPH which can rapidly reduce visibility to less than a quarter of a
mile. This lake effect snow band is producing heavy snow at the rate
of 1 to 2 inches per hour. Drivers heading north on I-81 or Route
11 should be particularly weary of rapidly changing conditions.
LOCATION AND MOVEMENT...At 845 PM EST, the band was located between
Adams and Sandy Creek, then east to Lowville. This area of snow is
beginning to move back to the north this evening. It should move
into Watertown by around 11 PM, but it will also be weakening with
time.
LOCATIONS IMPACTED INCLUDE...
Watertown, Sandy Island Beach State Park, Fort Drum, Stony Point,
Carthage, Lowville, West Carthage, Adams, Dexter, Glen Park,
Herrings, Highmarket, Adams Center, Southwick Beach State Park,
Henderson Harbor, Barnes Corners, Whetstone Gulf State Park, Denmark,
New Bremen and Watson.
This includes Interstate 81 between exits 37 and 49.
SAFETY INFO...
Use extra caution if you must travel into or through this lake effect
snow band. Rapid changes in visibility and potentially slick roads
may lead to accidents.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4421 7544 4349 7538 4364 7626 4369 7626
4378 7629 4383 7636 4387 7635 4384 7645
4385 7648 4387 7650 4391 7650 4396 7644
4396 7638 4395 7634 4402 7636 4405 7641
4410 7642 4427 7557
TIME...MOT...LOC 0145Z 262DEG 49KT 4360 7680
ZaffThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:45 AM EST | Gale Warning | BUF | 21 hr | |
| Feb 2, 3:47 AM EST | Wind Chill Advisory | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 7 more | 54 hr |
| Feb 2, 1:23 PM EST | Small Craft Advisory | BUF | 41 hr | |
| Feb 2, 4:31 PM EST | Heavy Freezing Spray Warning | BUF | 35 hr |
Nearby
Special Weather Statements in New York, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.